Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 35, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 4, 2005, 11:51 AM CDT for Bureau County, Putnam County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 11:51 AM CDT (16:51 UTC)
- Expired
- Jun 4, 2005, 12:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Bureau County, IL, Putnam County, IL
The radar
The Quad Cities radar (KDVN), 96 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 11:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 041650 SVRDVN ILC011-155-041745- /O.NEW.KDVN.SV.W.0035.050604T1651Z-050604T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1151 AM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS THIS INCLUDES THE CITY OF PRINCETON NORTHWESTERN PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 1245 PM CDT * AT 1149 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF TISKILWA...OR ABOUT 14 MILES NORTHWEST OF CHILLICOTHE...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TISKILWA BY 1205 PM CDT PRINCETON AND DEPUE BY 1215 PM CDT LA MOILLE BY 1230 PM CDT THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 53 AND 69. THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 2 AND 13. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4108 8983 4097 8964 4155 8905 4166 8930 $$ JAZ
2 follow-up statements
000 WWUS53 KDVN 041708 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1208 PM CDT SAT JUN 4 2005 ILC011-155-041745- /O.CON.KDVN.SV.W.0035.000000T0000Z-050604T1745Z/ BUREAU IL-PUTNAM IL- 1208 PM CDT SAT JUN 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM CDT FOR NORTHWESTERN PUTNAM AND EASTERN BUREAU COUNTIES... AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TISKILWA...OR ABOUT 9 MILES SOUTH OF PRINCETON...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MILO BY NOON CDT TISKILWA BY 1210 PM CDT PRINCETON BY 1215 PM CDT MALDEN...COAL HOLLOW AND DOVER BY 1220 PM CDT ZEARING BY 1225 PM CDT LA MOILLE AND ARLINGTON BY 1230 PM CDT THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 53 AND 69. THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 2 AND 13. LAT...LON 4108 8983 4097 8964 4155 8905 4166 8930 $$ JAZ
000 WWUS53 KDVN 041742 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1242 PM CDT SAT JUN 4 2005 ILC011-155-041752- /O.EXP.KDVN.SV.W.0035.000000T0000Z-050604T1745Z/ BUREAU IL-PUTNAM IL- 1242 PM CDT SAT JUN 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUTNAM AND EASTERN BUREAU COUNTIES EXPIRES AT 1245 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. WHEN THE THUNDERSTORM WAS IN THE WARNED AREA...IT PRODUCED SOME DOWNED TREES IN BOTH HENNEPIN AND DEPUE. LAT...LON 4108 8983 4097 8964 4155 8905 4166 8930 $$ JAZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:23 AM CDT, 28 minutes earlier.
Area forecast discussion, Jun 4, 11:23 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1123 AM CDT SAT JUN 4 2005 .UPDATE... WILL UPDATE GOING ZONES MAINLY FOR TEMPS THIS AFTERNOON. MORNING CONVECTION HAS HELD DOWN TEMPS...AND WILL RESULT IN SLIGHTLY LOWER MAXES THIS AFTERNOON THAN ORIGINALLY THOUGHT. AS FOR CHANCES OF SVR THIS AFTERNOON...THE MAIN IMMEDIATE CHANCES WOULD BE IN CONJUNCTION WITH THE VORT LOBE LIFTING EAST-NORTHEAST OUT OF OUR AREA. OTHERWISE...OUR NEXT DECENT CHANCE WILL COME LATER THIS EVENING WHEN THE CONVECTION THAT FIRES OVER THE MO-KS-IA-NE AREA MOVES NORTHEAST INTO OUR AREA. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && JAZ
Hazardous weather outlook, Jun 4, 5:01 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 501 AM CDT SAT JUN 4 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 501 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THIS MORNING...SHOWERS AND SOME THUNDERSTORMS WILL MOVE ACROSS LOCATIONS MAINLY EAST OF THE MISSISSIPPI RIVER TIL MID DAY. NONE OF THE STORMS ARE EXPECTED TO APPROACH OR REACH SEVERE LIMITS. ANY RAIN AMOUNTS WILL BE LIGHT TO MODERATE...GENERALLY LESS THAN A QUARTER OF AN INCH. THIS AFTERNOON AND EVENING...A BROKEN LINE OF THUNDERSTORMS WILL REDEVELOP BY LATE AFTERNOON IN MISSOURI AND WESTERN IOWA AND MOVE ACROSS THE REGION THROUGH LATE EVENING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL OF LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND STRAIGHT LINE WINDS UP TO 70 MPH BETWEEN 5 AND 8 PM. AN ISOLATED BRIEF AND WEAK TORNADO OR TWO MAY ALSO OCCUR. THE HIGHEST RISK OF SEVERE WEATHER WILL BE NORTHWEST OF A STERLING ILLINOIS TO MUSCATINE IOWA TO FAIRFIELD IOWA LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE STORMS SUNDAY AFTERNOON INTO EARLY EVENING ACROSS NORTHWEST AND WEST CENTRAL ILLINOIS...AND EAST OF A LINE FROM CASCADE TO FORT MADISON IN EASTERN IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A COLD FRONT MOVES INTO A MOIST UNSTABLE AIRMASS OVER THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND. THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY. CONDITIONS MAY BE FAVORABLE FOR SEVERE WEATHER WITH ROUNDS OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. MORE DETAILED INFORMATION WILL BE AVAILABLE AS THIS TIME PERIOD NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. INTERESTED INDIVIDUALS SHOULD MONITOR CONDITIONS FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON. NICHOLS/SHEETS
In the hours before
Special weather statement, Jun 4, 11:38 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1138 AM CDT SAT JUN 4 2005 ILZ002-017-042300- BUREAU IL-STEPHENSON IL- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 6 PM CDT FOR THE FOLLOWING AREAS IN ILLINOIS THIS WATCH INCLUDES 3 COUNTIES IN NORTH CENTRAL ILLINOIS BUREAU PUTNAM IN NORTHWEST ILLINOIS STEPHENSON THIS INCLUDES THE CITIES OF...PRINCETON...FREEPORT AND HENNEPIN.
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.